Jump to content

Science girl

Members
  • Content Count

    82
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Science girl

  • Rank
    Advanced Member
  • Birthday 09/17/1975

Profile Information

  • Gender
    Female
  • Location
    Belgium
  • Interests
    Painting and drawing

Recent Profile Visitors

827 profile views
  1. Hey potsticker, Do you have the crash before the next dose? Did this happen when you started taking it and get better? If so how long did it take? I was a little freaked out as after about five days if taking it the crashes got worse and my nose and bowel would start bleeding.
  2. Thanks Dizzygirls (cute name) for your encouragement I think EDS is a good candidate. I have hip and shoulder mobility and a long list of the complications...it might be the thing that ties it all together. Only thing is I wrote it off as I don't have any the skin issues of stretching and scaring. However, my girls look like they do which is weird. I've always considered myself the less flexible than my husband and girls (all three) as they do crazy things with there fingers and thumbs .... They even hassle me that I cant! Interesting that you think both your husband and yourself may ha
  3. Sorry I can't be more helpful! I hope you find some answers and some relief. Keep looking and experimenting and stay strong!
  4. In the last three months my eldest daughter, now 15 years old, has had POTS symptoms. It was sudden and I thought she had the flu but when she returned to school, they rang as she has fainted. Oh no that sounded not so good! I took her pulse lying and standing and her heart rate was jumping from 80 to 120. In a month she attended school for maybe only five whole days, the rest were at home, at the dr appointments or I had to go pick her up. She's waiting for a tilt test. As a mum with POTS I'm trying all my tricks...salt, coffee, she got permission to use the elevator at school and put her
  5. Interesting idea. I tried phenylephrine also a alpha agonist. It definitely helped but the effect only lasted 3 hours then I'd crash and had to wait another hour for another dose. Decided it wasn't worth the roller coaster ride. Maybe the effect of this other drug might last longer?
  6. I still have pain when walking but then my POTS sets in anyway and i need to rest. But it's better than a few years ago. Do you think it's bone pain? Or could it be fluid or pooled blood? I get pain in my pelvis and stomach if I wear knee high pressure stockings. I think it is that blood pools higher up. If it hasn't got enough space fluid would leak into this space creating swelling. Just a thought
  7. Sue did you ever work this out? As I became more mobile I had similar issues. It turned out I had osteomalacia due to really low vit d. Happy to say I have much less problems after taking vit d. It took a while to build up bone strength again but i got there. Not sure if it was being bedridden and not getting enough sun causing the low vit d or it could be mast cell activation as mast cells deplete vit d.
  8. I was just recently in NZ and saw a POTS specialist. I asked about this research and they said they had just been to a international POTS conference and it looks like it's normal for the general population to have these types of autoantibodies. I thought it a strange answer and they basically wrote off the research. Is this a common perception?
  9. Hey Joann, How's your pain and kidney issues. I remember we had pain in a similar place and similar triggers. I've been on a diuretic since dec and my pain has decreased to a point I can do floor exercises involving bending at the waist without ending up in severe pain for days! Thought it might be helpful info for you
  10. Jerry you might know noradrenaline as Norepinephrine the USA name.
  11. I don't think the symptoms are as simple as hypoglycemia but may well be a trigger. Many of the symptoms of hypoglycemia are mediated by the low sugar causing an increase in noradrenaline and adrenaline. Since dysautonomia in our control of these hormone is damage we may be more sensitive or have a stronger reaction to hypoglycemia. So the problem may not be on the insulin/glucagon end of the response (like most people with hypoglycemia) but hypoglycemia triggering an already doggy and over reactive system. Stefsurf your symptoms sound like excess noradrenaline.
  12. I've been trying to work this one out with my POTS for a while. I seem to do best if I don't let my blood sugar drop to much. I eat fruit, Veges and protein mostly (and good fats). I do not follow any fad diets as most have things I can't eat (mast cell issues)...this is just what my body seems to work best on. So here's a few of my personal theories 1. Sugar is a even stronger osmotic puller than salt...so if we have trouble keeping our fluid in our blood and out of the interstitial spaces then sugar will help wade off a hypovolemic attack by pulling water into the blood (that's why they u
  13. Just did some reading and we have alpha adrenergic receptors on our masts cells. They usually inhibit the release of histamine...maybe these autoantibodies are the link to mast cell involvement. Then I got thinking that if maybe our immune system didn't start by targeting our autonomic systems directly but due to a high mast cell burden (due to Eds, allergies, and/or flu) our bodies made autoantibodies against our mast cells but specifically the adrenergic receptors on these cells. Side effect: more mast cell activation and POTS. Those that have a strong combo of genes to get rid of mast
  14. I'm already on omaprozole, which is great because I can now drink expresso and that's my most effect vasoconstrictor! I'm thinking of adding ranitidine to help stablise the mast cell action. The allergist I saw adviced this but I found if I take h2 blockers then I get H1 symptoms. I think it's a clearance issue. But I'm on ketotifen so things are a bit more stable than when he suggested it and it might just mop up any extra histamine. Giving ranitidine and an extra H2 blocker a try this week it a try this week so we will see how we go. I have a symposium for work in a week for the whole w
×
×
  • Create New...